MAUDE Adverse Event Report: AV-TEMECULA-CT SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING STENT SYSTEM

AV-TEMECULA-CT SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING STENT SYSTEM
Catalog Number S-65-150-120-P6
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Thrombosis (2100); Stenosis (2263); Claudication (2550)
Date of Event 02/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.The reported patient effects of thrombosis, claudication and restenosis are listed in the supera instructions for use as known potential patient effects.Based on the case information and related record review, a conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.The additional non-surgical treatment and hospitalization were due to circumstances of the procedure as a non-abbott stent was deployed and sufficiently restored the blood flow.Based on the information reviewed, there is no indication of a product quality issue.The 6.0x100mm supera stent referenced is being filed under a separate medwatch mfr number.
 
Event or Problem Description
It was reported that a procedure was performed on (b)(6) 2018 to treat a severely calcified right popliteal and superficial femoral artery.A 6.0x100mm supera stent was implanted in the right proximal popliteal, and a 6.5x150mm supera stent was implanted in the right superficial femoral artery (sfa), overlapping the 6.0x100mm supera stent.There were no reported issues during the procedure.The patient was compliant with plavix and aspirin medications following the procedure; however, the dosage is unknown.On (b)(6) 2019, the patient presented with leg claudication and a severely calcified right popliteal and sfa.Angiography discovered restenosis in the previously implanted supera stents and thrombus distal to the stents that shut down both stent segments and resulted in no flow.A non-abbott stent was deployed and sufficiently restored the blood flow.There was no adverse patient sequela, and there was no reported clinically significant delay in the procedure.No additional information was provided.

Brand Name
SUPERA SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key8376029
Report Number2024168-2019-01536
Device Sequence Number1697500
Product Code NIP
UDI-Device Identifier08717648226328
UDI-Public08717648226328
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 02/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2019
Device Catalogue NumberS-65-150-120-P6
Device Lot Number7051761
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2019
Initial Report FDA Received Date02/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age76 YR
Patient Weight78